MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. MICRO PLUG SET; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MERIT MEDICAL SYSTEMS, INC. MICRO PLUG SET; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number KA90001
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports that when attempting to close the patent ductus arteriosus (pda) with a 5 millimeter device, it seemed oversized and was recaptured and replaced with a 4 millimeter device.Later follow-up imaging showed a gradient was in the aorta.The decision was made to surgically remove the device.The patient is doing fine.No additional details were provided.Per dr.(b)(6): late aortic protrusion requiring removal of the device surgically.Device was implanted by dr.(b)(6).Based on a brief conversation with dr.(b)(6) on 2/16/24, dr.(b)(6) was using the micro plug set to treat a patient with pda.He initially attempted to close the pda with a 5 mm (ka90002) device - it seemed oversized and was recaptured and replaced with a 4 mm (ka90001) device.At later follow-up imaging, a gradient was noted in the aorta.The decision was made to surgically remove the device.The patient is doing fine.
 
Additional Manufacturer Narrative
This event was identified during internal quality system activities.Upon review, the manufacturer determined the event meets fda criteria for reporting.The report is being submitted to ensure accuracy and completeness of mdr files.This submission does not reflect a change in device performance or patient risk.The awareness date corresponds to when the manufacturer became aware of the event details.All information reasonably known to the manufacturer at this time has been included.The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Nonconformances of this nature are monitored by the operation team.

Brand Name
MICRO PLUG SET
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key24901269
Report Number3012276280-2026-00001
Device Sequence Number8938400
Product Code KRD
UDI-Device Identifier00867966000112
UDI-Public00867966000112
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKA90001
Device Lot Number202882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown